MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL
Model Number M00565030
Medical Device Problem Codes Migration (4003); Device Stenosis (4066)
Health Effect - Clinical Codes Aspiration/Inhalation (1725); Hemorrhage/Blood Loss/Bleeding (1888); Pneumonia (2011)
Date of Event 03/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3: the exact date of event was not reported.The article published date is used for the estimated date of event.Block d4, h4: the literature article did not provide the suspect device upn and lot number; therefore, the lot expiration and device manufacture dates are unknown.Block g2: literature source: dr.Andreas wannhoff, dr.Nadine seitz, dr.Benjamin meier, dr.Karel caca."propensity score-matched retrospective cohort study of endoscopic ultrasound-guided gastroenterostomy and enteral stenting for malignant gastric outlet obstruction" surgical endoscopy (2024) 38:2078-2085.Https://doi.Org/10.1007/s00464-024-10745-7.Block h6: imdrf device code a22 captures the reportable event of stent ingrowth.Imdrf device code a0106 captures the reportable event of stent obstruction within device.Imdrf device code a010402 captures the reportable event of stent migration.Imdrf impact code f23 captures the reportable event of placement of a new or second stent.Imdrf impact code f2301 captures the reportable event of placement of a percutaneous endoscopic tube.Imrdf patient code e0733 captures the reportable event of pneumonia.Imdrf patient code e0704 captures the reportable event of aspiration.Imdrf patient code e0506 captures the reportable event of major hemorrhage.Imdrf impact code f2302 captures the reportable event of two patients experienced bleeding that required transfusion.
 
Event or Problem Description
Note: this report pertains to one of two devices referenced in the article.Please refer to manufacturer's ref # 3005099803-2024-02914 for the hot axios, and manufacturer's ref # 3005099803-2024-02915 for the wallflex duodenal stent.Boston scientific corporation became aware of the following events that involve axios stent and electrocautery enhanced delivery system and wallflex duodenal devices through an article titled, "propensity score-matched retrospective cohort study of endoscopic ultrasound-guided gastroenterostomy and enteral stenting for malignant gastric outlet obstruction", by nadine seitz et al.The study aims to further investigate and compare the use of enteral stenting and endoscopic ultrasonography to perform gastroenterostomy (eus-ge) for the endoscopic management of malignant gastric outlet obstruction (goo).Technical failure occurred significantly more frequently in the enteral stenting group (13/44) compared with eus-ge group (4/44).A retrospective study was conducted on patients for the treatment of gastric outlet obstruction using two different methods and 2 different devices.An uncovered self-expandable metal stent (wallflex duodenal stent) was used for the enteral stenting, while an electrocautery-enhanced lams (hot-lams) was used for eus-ge: direct puncture technique.According to the literature, 88 patients were evaluated.44 were included in each of the treatment groups.Technical success was achieved in 43/44 patients in the enteral stenting group (subject of this report), one patient who experienced technical failure underwent successful stenting the following day.Technical success was achieved in 41/44 patients in the eus-ge group (subject of manufacturer report # 3005099803-2024-02914).Two of the 3 patients with technical failure were treated with enteral stenting, and one patient successfully underwent eus-ge 13 days later.There were 4 patients who experienced treatment failure in the eus-ge group, which was caused by tumor ingrowth, food impaction, and mucosal hyperplasia at the distal flange.The patients were treated using balloon dilatation for stent dysfunction, or the exchange of the lams stent.Thirty-two weeks post procedure, one patient presented with abdominal pain, and endoscopy revealed a slight overgrowth of the proximal stent flange through the gastric mucosa.The lams was extracted and replaced with a new stent.In the enteral stenting group, there were 13 patients who experienced treatment failure.The etiologies were tumor ingrowth, food impaction, and stent dislocation.Four out of 13 patients experienced at least one further event of treatment failure.The patients were treated with the placement of a new or a second stent, endoscopic removal of the impacted food, stent replacement, placement of a percutaneous endoscopic gastrotomy tube, or no further treatment.Clinical success was achieved in 32/44 for enteral stenting group and 35/44 for eus-ge group.Nine adverse events occurred in the study.Three adverse events occurred in the enteral stenting group, 2 of these patients experienced bleeding which required transfusion, and underwent successful endoscopic treatment.The third patient experienced aspiration during stent implantation that resulted in fatal pneumonia.Six adverse events occurred in the eus-ge group, 2 patients with unsuccessful anastomosis construction experienced peritonitis and were treated with antibiotics alone in one patient, and surgery in the other patient.In 3 patients, misdeployment of the lams occurred which could be resolved endoscopically, and all had successful construction of the lams anastomosis during the same session.The 6th patient had gastric bleeding and was treated endoscopically without the need for transfusion.All adverse events occurred within 30 days.

Brand Name
WALLFLEX DUODENAL
Common Device Name
STENT,METALLIC,EXPANDABLE,DUODENAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19584377
Report Number3005099803-2024-02915
Device Sequence Number7317856
Product Code MUM
UDI-Device Identifier08714729456506
UDI-Public08714729456506
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K062750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00565030
Device Catalogue Number6503
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2024
Initial Report FDA Received Date06/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown